MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 Bardex® Lubri-Sil® I.C. All-Silicone Foley Catheter

C.R. Bard Inc. (Covington) -1018233 Bardex® Lubri-Sil® I.C. All-Silicone Foley Catheter
Catalog Number 1758SI14
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the catheters were inserted due to urinary retention in two patients.The devices remained in situ for up to four weeks.Removal of the catheters was reported to be extremely painful.No patient injury has been reported.However, in one case the patient required radiological intervention to facilitate catheter removal.\ \ in the first patient, an urgent appointment was required due to reduced catheter flow after approximately 14 days of catheterization.The patient had a history of catheter encrustation and had previously presented with an obstructed rüsch catheter.Based on this history, it was decided to switch to a bard lubri-sil catheter.Two urine cultures were performed approximately one month apart.Both cultures demonstrated mixed gram-positive flora at 10,000 to 100,000 cfu/ml, considered consistent with catheter colonization.The patient had cloudy urine associated with residual urine retention.No urinary tract infection (uti) was identified.The patient had previously used intermittent catheterization.Due to penile pain, a suprapubic catheter was subsequently placed.A silicone rüsch catheter was then used for 10 weeks, which is within the recommended indwelling period of 10 to 12 weeks.At the first catheter change following suprapubic catheter placement, the rüsch catheter was replaced with a bard lubri-sil catheter.The balloon could not be deflated, and it was difficult to aspirate fluid through the catheter lumen.As a result, the patient was referred to the radiology department for assistance with catheter removal.Feedback from the radiology team indicated that puncturing the balloon was challenging due to significant encrustation.Basis of complaint.This complaint concerns two bard lubri-sil catheters associated with the following issues:\ ¿ reduced or obstructed catheter flow.\ ¿ significant catheter encrustation.\ ¿ inability to deflate the retention balloon during catheter removal.\ ¿ severe pain during catheter removal.\ ¿ one case requiring radiological intervention to remove the catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.\ \ initial reporter phone: (b)(6)\ \ this report references a us equivalent device.The us udi equivalent for this product number is used.\ \ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bardex® Lubri-Sil® I.C. All-Silicone Foley Catheter
Common Device Name
Silicone Foley Catheter
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50848295
Report Number1018233-2026-06040
Device Sequence Number18648449
Product Code MJC
UDI-Device Identifier00801741025211
UDI-Public(01)00801741025211(17)300831(10)NGKY4208
Combination Product (Y/N)Y
Initial Reporter CountryNO
PMA/510(K) Number
K984136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1758SI14
Device Lot NumberNGKY4208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown